Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 56, NWS Miami, FL

June 18, 2005Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2005, 5:26 PM EDT for Palm Beach County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2005, 5:26 PM EDT (21:26 UTC)
Expired
Jun 18, 2005, 5:56 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 109 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1371 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 182126
SVRMFL
FLC099-182200-
/O.NEW.KMFL.SV.W.0056.050618T2126Z-050618T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
526 PM EDT SAT JUN 18 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA

* UNTIL 600 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DELRAY BEACH...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  DELRAY BEACH BY 525 PM EDT
  OCEAN RIDGE BY 530 PM EDT
  LANTANA BY 535 PM EDT
  LAKE WORTH BY 540 PM EDT


SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2654 8023 2638 8014 2650 7977 2671 7988

$$

GARCIA
1 follow-up statement
000
WWUS52 KMFL 182156
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
555 PM EDT SAT JUN 18 2005

FLC099-182205-
/O.CAN.KMFL.SV.W.0056.000000T0000Z-050618T2200Z/
PALM BEACH FL-
555 PM EDT SAT JUN 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL BE ALLOWED TO EXPIRE AT 600 PM...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED
THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM.

LAT...LON 2654 8023 2638 8014 2650 7977 2671 7988

$$

GARCIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:10 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 18, 1:10 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT SAT JUN 18 2005

.DISCUSSION...MODELS COMING TOGETHER ON FORECAST SOLUTION NEXT 48
HOURS INDICATING WET PATTERN FOR SOUTH FLORIDA. TWO MAJOR PLAYERS
IN SCENARIO WILL COMBINE TO PRODUCE WIDESPREAD PRECIPITATION OVER
THE REGION. UPPER TROUGH WILL CONTINUE TO DIG SOUTH AND LOW-LEVEL
TROUGH TO THE SOUTH WILL BRING MORE MOISTURE NORTH. PRECIPITABLE
WATER WILL REACH 2 INCHES OR BETTER LATE SUNDAY THROUGH MONDAY.
CHANCES FOR SEVERE WEATHER WILL LIKELY DIMINISH. GFS STILL
DEVELOPING SURFACE LOW NEAR YUCATAN CHANNEL SUNDAY THEN MOVING IT
NORTHEAST OVER THE FLORIDA PENINSULA. THIS SOLUTION DOES NOT LOOK
REALISTIC AS BAROCLINICITY NOT PRESENT. TROPICAL DEVELOPMENT NOT
LIKELY EITHER WITH AMOUNT OF SHEAR IN THE REGION. WILL BOOST POPS
TO 80 PERCENT MANY AREAS FOR SUNDAY AND MONDAY...MAINLY EAST AS
SOUTHWEST STEERING FLOW WILL CONTINUE. FLOW PATTERN SHOULD CHANGE
TO MORE EASTERLY BY TUESDAY OR WEDNESDAY SHIFTING HIGHER POPS TO
THE WEST. TEMPERATURES WILL NOT LIKELY REACH THE LOWER 90S OVER
THE NEXT COUPLE OF DAYS AS SUNSHINE WILL BE LIMITED. MOS GUIDANCE
LOOKS GOOD. PRELIMINARY NUMBERS LISTED BELOW SUBJECT TO CHANGE.

&&

.MARINE...LIGHT WINDS/SEAS WILL CONTINUE AS SURFACE RIDGE REMAINS
IN THE VICINITY OF SOUTH FLORIDA THROUGH MONDAY NIGHT. RIDGE WILL
RELOCATE TO AROUND CENTRAL FLORIDA TUESDAY THROUGH THURSDAY
BRINGING EAST/SOUTHEAST FLOW TO THE REGION.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS AS MOISTURE REMAINS HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  90  74  87 /  30  80  40  80
FORT LAUDERDALE  76  89  76  87 /  30  80  40  80
MIAMI            75  90  75  88 /  30  80  40  80
NAPLES           77  88  75  88 /  20  60  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 18, 4:14 AM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
414 AM EDT SAT JUN 18 2005

FLZ068-072-074-190800-
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
353 AM EDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...FEW STRONG STORMS THIS AFTERNOON AND EVENING EAST COAST AREAS...

THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL DEVELOP OVER THE EAST COAST METRO AREAS OF SOUTH FLORIDA
TODAY. A FEW OF THE STORMS COULD BECOME STRONG THIS AFTERNOON INTO
THIS EVENING...AS SOME COOLER AIR ALOFT WILL WORK INTO THE AREA
FROM THE NORTH DUE TO AN UPPER LEVEL DISTURBANCE MOVING TO THE
EAST OVER NORTHERN FLORIDA. THE MAIN THREATS FROM THE STRONG
STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES. IF YOU SEE LIGHTNING OR HEAR THUNDER
MOVE INSIDE UNTIL THE STORMS HAVE PASSED.

FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO
SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS
TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN
CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER
COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER.
TURN AROUND, DO NOT DROWN.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

FLZ063-066-067-069>071-073-075-190800-
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
353 AM EDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE
OKEECHOBEE, AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...SCATTERED THUNDERSTORMS AFTERNOON AND EVENING INTERIOR AND WEST COAST...

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE INTERIOR AND WEST COAST AREAS THIS AFTERNOON INTO THE
EVENING. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTING STRIKES AND GUSTY WINDS. IF YOU SEE LIGHTNING OR
HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED.

FLOODING: THE STEERING FLOW TODAY WILL BE LIGHT FROM THE SOUTH TO
SOUTHWEST OVER THE AREA...DUE TO THE RIDGE OF HIGH PRESSURE OVER
THE WESTERN ATLANTIC WATERS AND THE TROUGH OF LOW PRESSURE OVER
THE GULF OF MEXICO. THIS WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS
TO BE SLOW MOVERS...AND PRODUCE LOCALLY HEAVY RAINFALL THAT CAN
CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. IF YOU SEE WATER
COVERING THE ROADWAY, DUE NOT DRIVE YOUR VEHICLE THROUGH THE WATER.
TURN AROUND, DO NOT DROWN.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, Jun 18, 1:22 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
122 PM EDT SAT JUN 18 2005

FLZ072>074-181830-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
INCLUDING THE CITIES OF...FORT LAUDERDALE...MIAMI
122 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS INCREASING OVER SOUTHEAST FLORIDA...

AT 115 PM...DOPPLER RADAR SHOWED SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INCREASING OVER CENTRAL AND NORTHEAST MIAMI DADE AND
SOUTHEAST BROWARD COUNTIES. EXPECT GUSTY WINDS TO 30 MPH AND HEAVY
RAINFALL OF UP TO ONE INCH PER HOUR ESPECIALLY IN THE SWEETWATER
AND KENDALL AREAS OF MIAMI DADE AND THE HOLLYWOOD AREA OF BROWARD
COUNTY. MOVEMENT WILL BE TO THE NORTH TO NORTHEAST AT 10 TO 15
MPH.
Special weather statement, Jun 18, 3:34 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT SAT JUN 18 2005

FLZ068-182000-
PALM BEACH EASTERN-
334 PM EDT SAT JUN 18 2005

AT 333 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE
WORTH MOVING NORTH AT 10 TO 15 MPH. THIS STORM WILL MOVE OVER WEST
PALM BEACH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR
YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SIGNIFICANT WEATHER.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:21 PM EDTSpecial Marine WarningMFL54 min
Jun 18, 4:11 PM EDTSpecial Marine WarningMFL64 min
Jun 18, 4:52 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.